Alert archive / California / Frost Advisories in 2015
Frost Advisory 10, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 18, 2015, 4:56 PM PDT. It took effect at Mar 19, 2015, 3:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2015, 4:56 PM PDT (23:56 UTC)
- In effect from
- Mar 19, 2015, 3:00 AM PDT
- Expired
- Mar 19, 2015, 8:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
499 WWUS76 KEKA 182356 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 456 PM PDT WED MAR 18 2015 ...INTERIOR VALLEYS TO COOL UNDER CLEAR SKIES TONIGHT... .DESPITE WARMING AIR ALOFT...THE LOWER ATMOSPHERE IS EXPECTED TO DECOUPLE OVERNIGHT ALLOWING FOR EFFECTIVE RADIATIONAL COOLING ACROSS THE INTERIOR VALLEYS OF NW CALIFORNIA. TEMPS WILL SLOWLY FALL THROUGH THE NIGHT AND BOTTOM OUT AROUND SUNRISE. SOME OF THE COLDER LOCATIONS MAY DROP INTO THE LOW 30S...OTHERWISE MID AND UPPER 30S ARE EXPECTED. CAZ076-191300- /O.NEW.KEKA.FR.Y.0010.150319T1000Z-150319T1500Z/ MENDOCINO INTERIOR- 456 PM PDT WED MAR 18 2015 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY. * LOW TEMPERATURES...MID 30S. * LOCATIONS INCLUDE...WILLITS...COVELO VALLEY...POTTER VALLEY... AND LAYTONVILLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
580 WWUS76 KEKA 191015 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 315 AM PDT THU MAR 19 2015 CAZ076-191500- /O.CON.KEKA.FR.Y.0010.000000T0000Z-150319T1500Z/ MENDOCINO INTERIOR- 315 AM PDT THU MAR 19 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * LOW TEMPERATURES...MID 30S. * LOCATIONS INCLUDE...WILLITS...COVELO VALLEY...POTTER VALLEY... AND LAYTONVILLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 18, 1:55 PM PDT, 3 hours 1 minute earlier.
Area forecast discussion, Mar 18, 1:55 PM PDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
155 PM PDT WED MAR 18 2015
.SYNOPSIS...HIGH PRESSURE ALOFT WILL LEAD TO DRY WEATHER AND
ABOVE NORMAL INTERIOR TEMPERATURES THROUGH EARLY FRIDAY. A BRIEF
PERIOD OF LIGHT TO MODERATE RAINFALL IS EXPECTED FRIDAY EVENING AND
OVERNIGHT PRIMARILY NORTH OF MENDOCINO COUNTY AS A STORM SYSTEM
CROSSES THE REGION.
&&
.DISCUSSION...HIGH PRESSURE WILL REMAIN IN PLACE OVER NORTHWEST
CALIFORNIA THROUGH THURSDAY LEAVING DRY CONDITIONS AND GENERALLY
SUNNY SKIES. SOME OVERNIGHT AND MORNING CLOUD COVER WILL BE POSSIBLE
IN HUMBOLDT/TRINITY/DEL NORTE VALLEYS AND ALONG THE COAST.
ADDITIONALLY...ANOTHER NIGHT OF COOL TEMPERATURES WILL ALLOW FOR
SOME PATCHY FROST TO FORM IN THE INTERIOR VALLEYS OF TRINITY AND
MENDOCINO COUNTIES TONIGHT AND POSSIBLY AGAIN THURSDAY NIGHT.
CONSIDERING TEMPERATURES WILL LIKELY BE A DEGREE OR TWO WARMER
TONIGHT AND ONLY A COUPLE LOCATIONS...COVELO AND POTTER
VALLEY...REACHED 36F LAST NIGHT NO FROST ADVISORY WILL BE ISSUED AT
THIS TIME.
A WEAKENING COLD FRONT WILL MOVE TOWARD THE NORTHWEST CALIFORNIA
COAST ON FRIDAY BRINGING RAIN TO PRIMARILY HUMBOLDT AND DEL NORTE
COUNTIES FRIDAY EVENING AND OVERNIGHT. RAIN IS EXPECTED TO BE FAIRLY
SHORT LIVED REDUCING THE POTENTIAL FOR ANY SIGNIFICANT RAINFALL
ACCUMULATION. HOWEVER WITH SOME INSTABILITY AROUND AN ISOLATED
THUNDERSTORM OR TWO FROM AROUND CAPE MENDOCINO NORTH NEAR THE COAST
IS NOT OUT OF THE QUESTION. SOME VERY LIGHT RAIN WILL PUSH INTO
TRINITY COUNTY LATE FRIDAY NIGHT OR EARLY SATURDAY MORNING BUT MOST
OF MENDOCINO COUNTY WILL LIKELY REMAIN DRY.
A SHORTWAVE RIDGE WILL BRING A BREAK IN PRECIPITATION LATE SATURDAY
MORNING OR SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. BOTH THE GFS
AND ECMWF INDICATE ANOTHER FRONT WILL MOVE TOWARD THE COAST EITHER
SUNDAY OR SUNDAY NIGHT BRINGING ANOTHER ROUND OF RAIN AND POSSIBLY
SOME GUSTY SOUTH WINDS. THERE ARE SOME TIMING DIFFERENCES BETWEEN
THE GFS AND ECMWF...BUT IN GENERAL CONFIDENCE IS HIGH THAT A MORE
SPRING LIKE STORM SYSTEM WILL IMPACT THE REGION WITH COOLER AIR
USHERED IN BEHIND THE FRONT. SNOW LEVELS WILL LIKELY FALL TO NEAR OR
JUST BELOW THE HIGHER PASS LEVELS MONDAY OR MONDAY NIGHT WHEN
WESTERLY FLOW AND CONTINUED UPPER LEVEL ENERGY IS MOVING OVER THE
REGION. CONFIDENCE IN THE AMOUNT OF MOISTURE AVAILABLE IS CURRENTLY
LOW BUT THERE IS THE POTENTIAL FOR SOME SNOW APPROACHING PASS LEVELS
LATE MONDAY INTO TUESDAY. SMALL HAIL AND THUNDERSTORM POTENTIAL WILL
ALSO HAVE TO BE EXAMINED IN FUTURE FORECAST UPDATES FOR THE SHOWER
ACTIVITY BEHIND THE FRONT. PRECIPITATION WILL LIKELY DECREASE IN
COVERAGE ON TUESDAY INTO TUESDAY NIGHT. /RPA
&&
.AVIATION...VFR CONDITIONS AND WINDS TO MODERATE WINDS WILL CONTINUE
AT KUKI AND KACV THROUGH THE EARLY EVENING. WINDS WILL DIMINISH LATE
THIS EVENING AND OVERNIGHT BECOMING LIGHT TO CALM AT KCEC AND KACV
WITH VFR CONDITIONS OCCURRING. VFR CONDITIONS AND LIGHT WINDS TO
CALM CONDITIONS WILL CONTINUE AT KUKI THROUGH THURSDAY.
&&
.MARINE...A WEAK OFFSHORE HIGH PRESSURE RIDGE INTERACTING WITH A
DEVELOPING INLAND THERMAL TROUGH HAS INCREASED THE WINDS AND SEAS.
THE HIGH PRESSURE RIDGE WILL SHIFT EASTWARD THURSDAY AND WINDS AND
SEAS WILL DIMINISH. A WEAK COLD FRONT WILL APPROACH THE AREA FRIDAY
INCREASING SOUTHERLY WINDS AND THE SEAS FRIDAY AND FRIDAY NIGHT.
WINDS AND SEAS WILL DIMINISH SATURDAY. HOWEVER A WEAK COLD FRONT
WILL APPROACH THE REGION THIS WEEKEND INCREASING THE WINDS AND SEAS
SUNDAY AND MONDAY.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 9 AM PDT THURSDAY FOR PZZ455-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Mar 18, 2:00 PM PDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 200 PM PDT WED MAR 18 2015 CAZ002>004-076-191515- MENDOCINO COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER- MENDOCINO INTERIOR- 200 PM PDT WED MAR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-191515- REDWOOD COAST- 200 PM PDT WED MAR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE OF A THUNDERSTORM FRIDAY EVENING AS A WEAKENING COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in California, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.